Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 33, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 24, 2022, 12:06 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2022, 12:06 PM PDT (19:06 UTC)
- Expired
- Aug 24, 2022, 3:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 60 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WGUS56 KSGX 241906
FFWSGX
CAC073-242215-
/O.NEW.KSGX.FF.W.0033.220824T1906Z-220824T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1206 PM PDT Wed Aug 24 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
North Central San Diego County in southwestern California...
* Until 315 PM PDT.
* At 1206 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 1.0 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Warner Springs, Hwy 79 Between Warner Springs And Oak Grove, Hwy
79 Between Santa Ysabel And Warner Springs, Lake Henshaw, Hwy S2
Between Hwy 79 And Hwy 78 and Los Coyotes Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3342 11657 3327 11652 3321 11673 3337 11680
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Gregoria1 follow-up statement
788
WGUS76 KSGX 241953
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
1253 PM PDT Wed Aug 24 2022
CAC073-242215-
/O.CON.KSGX.FF.W.0033.000000T0000Z-220824T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
1253 PM PDT Wed Aug 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT THIS
AFTERNOON FOR NORTH CENTRAL SAN DIEGO COUNTY...
At 1253 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain stationary over the warned area. Between 2 to 3 inches of
rain have fallen. Additional rainfall amounts of up to 1.5 inches is
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Warner Springs, Hwy 79 Between Warner Springs And Oak Grove, Hwy 79
Between Santa Ysabel And Warner Springs, Lake Henshaw, Hwy S2
Between Hwy 79 And Hwy 78 and Los Coyotes Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3342 11657 3327 11652 3321 11673 3337 11680
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GregoriaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:32 AM PDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 24, 9:32 AM PDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
932 AM PDT Wed Aug 24 2022
.SYNOPSIS...
Increased monsoonal moisture today and Thursday will bring scattered
thunderstorms to the mountains and deserts. Locally heavy rainfall
is expected to result in areas of flash flooding. Moisture will
decrease Friday into next week, limiting thunderstorm potential.
Night and morning low clouds and fog will continue into next week.
A warming trend is expected Monday into the middle of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Forecast Highlights:
*A Flood Watch is in effect from noon today through 10 PM Thursday.
*Decreasing thunderstorm chances Friday into next week.
*Warming trend Monday into the middle of next week.
Scattered thunderstorms are expected this afternoon and evening in
the mountains and deserts. Dew points this morning are up 5 to 10
degrees, locally 15 degrees, from 9 AM yesterday. Precipitable
water this morning on the 12Z KNKX sounding was 1.46 inches, up
from 1.32 inches on the 00Z sounding. Trends in global ensembles
are showing precipitable water values remaining elevated through
Thursday, before starting to decrease Friday into early next
week. The main impacts expected from thunderstorms today and
Thursday are flash flooding, frequent lightning, and erratic gusty
winds near storms. A Flood Watch has been issued for the
mountains and deserts from noon today through 10 PM Thursday.
A trough of low pressure will move west allowing westerly flow aloft
to prevail and dry out the atmosphere. Drying will start Friday,
limiting thunderstorm chances. Precipitation chances will
continue to decrease with NBM chances of precipitation decreasing
to near zero for Sunday into early next week for the mountains.
West of the mountains, night and morning low clouds and fog can be
expected along the coast, locally in to the western valleys, with
a gradual cooling trend into the weekend.
Starting Monday, building high pressure will kick off a warming
trend that will last through at least the middle of the week.
Global ensembles are showing a gradual increase in moisture but
right now the forecast is inline with the NBM, keeping chances of
precipitation less than 15% from Saturday into the middle of next
week.
&&
.AVIATION...
241535Z...Coast/Valleys...BKN with bases 1000-1200 FT MSL will
quickly erode towards the coast through 17z Wed, though some beach
locations may remain BKN through the afternoon. Low clouds will push
back inland after 02z Thu with bases 900-1200 FT MSL.
Mountains/Deserts...Inc SCT-BKN AOA 10,000 FT MSL today. TSRA will
occur 19z Wed - 03z Thu with bases near 10,000 FT MSL and tops to
40,000 FT MSL. Gusty and erratic winds, frequent lightning and heavy
downpours will occur vcty TSRA.
&&
.MARINE...
No hazardous marine weather is expected through Sunday.
&&
.BEACHES...
A long period south swell is expected Friday through the weekend,
resulting in higher surf and rip current risk, particularly in
Orange County.
&&
.SKYWARN...
Skywarn activation is requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Thursday evening for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE/BEACHES...SchenkIn the hours before
Local storm report, Aug 24, 9:15 AM PDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 WNW FOREST FALLS 34.09N 116.94W
08/23/2022 M0.53 INCH SAN BERNARDINO CA MESONET
MESONET HADS STATION FFPC1 1.5 W FOREST
FALLS. DURATION 1 HOUR.
&&
AOTSpecial weather statement, Aug 24, 11:36 AM PDT, 30 minutes before
Special Weather Statement
National Weather Service San Diego CA
1136 AM PDT Wed Aug 24 2022
CAZ048-056-241915-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-
1136 AM PDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of Riverside County
through 1215 PM PDT...
At 1136 AM PDT, Doppler radar was tracking a strong thunderstorm near
Anza. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anza, Aguanga, Hwy 74 Between Mountain Center And Anza, Cahuilla
Indian Reservation and Sage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 11685 3358 11689 3362 11663 3343 11665
TIME...MOT...LOC 1836Z 272DEG 1KT 3348 11674
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GregoriaSpecial weather statement, Aug 24, 11:44 AM PDT, 22 minutes before
Special Weather Statement
National Weather Service San Diego CA
1144 AM PDT Wed Aug 24 2022
CAZ058-062-241930-
San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-San Diego County Deserts-
Including The Anza Borrego Desert State Park CA-
1144 AM PDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of east central San
Diego County through 1230 PM PDT...
At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm
over southwestern Mount Laguna near Pine Valley. This storm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Laguna, Cuyamaca Rancho State Park, I-8 Between Pine Valley And
Boulevard, Pine Valley, Hwy S1 Between Lake Cuyamaca And Mount Laguna
and Guatay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3293 11638 3277 11637 3279 11657 3297 11656
TIME...MOT...LOC 1843Z 089DEG 0KT 3286 11647
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GregoriaThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:12 AM PDT | Flood Watch | SGX | Riverside, San Bernardino, San Diego | 44 hr |
| Aug 24, 11:32 AM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 117 min |
| Aug 24, 11:36 AM PDT | Special Weather Statement | SGX | 39 min | |
| Aug 24, 11:44 AM PDT | Special Weather Statement | SGX | San Diego | 46 min |
| Aug 24, 12:14 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 117 min |
| Aug 24, 12:25 PM PDT | Areal Flood Advisory | SGX | San Diego | 119 min |
| Aug 24, 12:35 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 117 min |
| Aug 24, 1:09 PM PDT | Special Weather Statement | SGX | 66 min | |
| Aug 24, 1:14 PM PDT | Areal Flood Advisory | SGX | San Diego | 118 min |
| Aug 24, 1:24 PM PDT | Special Weather Statement | SGX | San Diego | 51 min |
| Aug 24, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Aug 24, 1:34 PM PDT | Flash Flood Warning | SGX | Riverside | 97 min |
| Aug 24, 1:44 PM PDT | Flash Flood Warning | SGX | San Diego | 84 min |
| Aug 24, 1:50 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 24, 1:56 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 116 min |
| Aug 24, 2:30 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 24, 2:44 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 24, 3:18 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 119 min |
| Aug 24, 3:24 PM PDT | Special Weather Statement | SGX | San Bernardino | 51 min |
| Aug 24, 4:09 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 66 min |
| Aug 24, 4:27 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.